Police warn drug users after fentanyl theft at Vancouver pharmacy

Comments
Image: Cocaine fentanyl / Shutterstock

Fentanyl has been stolen from a pharmacy in Vancouver, prompting Vancouver Police to issue a warning to local drug users.

According to a release, the pharmacy’s supply of fentanyl and a quantity of other prescription drugs were stolen at gunpoint just before 10 a.m. today. The location of the pharmacy was not specified due to the nature of the incident.

Amelia Leighton via Facebook

SEE ALSO: Everything you need to know about fentanyl in Vancouver

Fentanyl is increasingly disguised as cocaine given that it is a cheaper substitute for drug dealers, but the consequences can be life altering and deadly as the synthetic narcotic is between 50 and 100 times more powerful than morphine.

Symptoms of an overdose on fentanyl include severe sleepiness, slow heartbeat, trouble breathing or slow, shallow breathing or snoring, cold, clammy skin, and trouble with walking or talking. If these signs are experienced on someone who may have taken illicit drugs, call 9-1-1 immediately.

Anyone who may have more information about the theft or the location of the stolen drugs is asked to contact Vancouver Police at 604-717-3321 or Crime Stoppers’ anonymous hotline at 1-800-222-8477.

In early-August, a 17-year-old boy died of a fentanyl overdose in hospital. He was accompanied by another boy, 16 years old, who also overdosed but survived. A week later, there were 16 reported fentanyl overdoses in a single day.

The following month, RCMP revealed in a press conference that they had dismantled a highly sophisticated fentanyl lab in Burnaby in January.

 

Around the Web

About the author

Author Avatar
Vancity Buzz Staff Your inside source for Vancouver happenings. Established 2008.
@VancityBuzz

Facebook Conversations

BACK TO TOP
BACK TO TOP